Alert archive / Texas / Freeze Warnings in 2011

Freeze Warning 2, NWS Corpus Christi, TX

January 20, 20118 counties in Texas

NWS Corpus Christi, TX issued this freeze warning at Jan 20, 2011, 8:30 PM CST for 8 counties in Texas. It took effect at Jan 21, 2011, 3:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 20, 2011, 8:30 PM CST (02:30 UTC)
In effect from
Jan 21, 2011, 3:00 AM CST
Expired
Jan 21, 2011, 9:00 AM CST
In force
6 hr
Issued by
NWS Corpus Christi, TX

Counties Bee County, TX, Calhoun County, TX, Goliad County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Refugio County, TX, Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 78 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 2.5 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2011-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2011-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -81 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1126 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
-81 m²/s²
0-3 km storm-relative helicity
-54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

139 
WWUS74 KCRP 210230
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
830 PM CST THU JAN 20 2011

TXZ229>234-246-211400-
/O.NEW.KCRP.FZ.W.0002.110121T0900Z-110121T1400Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-REFUGIO-
INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS...
LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS...BEEVILLE...
GOLIAD...VICTORIA...REFUGIO...WOODSBORO
830 PM CST THU JAN 20 2011

...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FOR FRIDAY MORNING.

COLD HIGH PRESSURE WILL SETTLE INTO SOUTH TEXAS OVERNIGHT.
TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING LATE TONIGHT WITH
LOWS AROUND 30 DEGREES FRIDAY MORNING ACROSS MOST OF THE WARNING
AREA. SOME LOCATIONS IN THE VICTORIA AREA AND NEAR THE FRIO AND
NUECES FLOOD PLAINS BETWEEN GEORGE WEST AND COTULLA WILL REACH THE
UPPER 20S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE FORECAST TO
REACH 32 DEGREES OR COLDER FOR 2 HOURS OR LONGER.

&&

$$
4 follow-up statements
213 
WWUS74 KCRP 210303
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
903 PM CST THU JAN 20 2011

TXZ247-211400-
/O.EXA.KCRP.FZ.W.0002.110121T0900Z-110121T1400Z/
CALHOUN-
INCLUDING THE CITY OF...PORT LAVACA
903 PM CST THU JAN 20 2011

...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CST FRIDAY.

COLD HIGH PRESSURE WILL SETTLE INTO SOUTH TEXAS OVERNIGHT.
TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING LATE TONIGHT
WITH LOWS IN THE LOWER 30S FRIDAY MORNING ESPECIALLY ACROSS
NORTHERN PORTIONS OF THE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE FORECAST TO
REACH 32 DEGREES OR COLDER FOR 2 HOURS OR LONGER.

&&

$$

TXZ229>234-246-211400-
/O.CON.KCRP.FZ.W.0002.110121T0900Z-110121T1400Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-REFUGIO-
INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS...
LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS...BEEVILLE...
GOLIAD...VICTORIA...REFUGIO...WOODSBORO
903 PM CST THU JAN 20 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CST
FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CST FRIDAY. 

COLD HIGH PRESSURE WILL SETTLE INTO SOUTH TEXAS OVERNIGHT.
TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING LATE TONIGHT
WITH LOWS AROUND 30 DEGREES FRIDAY MORNING ACROSS MOST OF THE
WARNING AREA. SOME LOCATIONS IN THE VICTORIA AREA AND NEAR THE
FRIO AND NUECES FLOOD PLAINS BETWEEN GEORGE WEST AND COTULLA WILL
REACH THE UPPER 20S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE FORECAST TO
REACH 32 DEGREES OR COLDER FOR 2 HOURS OR LONGER.

&&

$$

MJG
427 
WWUS74 KCRP 210425
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1025 PM CST THU JAN 20 2011

TXZ229>234-246-247-211400-
/O.CON.KCRP.FZ.W.0002.110121T0900Z-110121T1400Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS...
LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS...BEEVILLE...
GOLIAD...VICTORIA...REFUGIO...WOODSBORO...PORT LAVACA
1025 PM CST THU JAN 20 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CST
FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CST FRIDAY. 

COLD HIGH PRESSURE WILL SETTLE INTO SOUTH TEXAS OVERNIGHT.
TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING LATE TONIGHT
WITH LOWS AROUND 30 DEGREES FRIDAY MORNING ACROSS MOST OF THE
WARNED AREA. SOME LOCATIONS IN THE VICTORIA AREA AND NEAR THE
FRIO AND NUECES FLOOD PLAINS BETWEEN GEORGE WEST AND COTULLA WILL
REACH THE UPPER 20S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE FORECAST TO
REACH 32 DEGREES OR COLDER FOR 2 HOURS OR LONGER.

&&

$$

MJG
346 
WWUS74 KCRP 210932
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
332 AM CST FRI JAN 21 2011

TXZ229>234-246-247-211500-
/O.EXT.KCRP.FZ.W.0002.000000T0000Z-110121T1500Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS...
LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS...BEEVILLE...
GOLIAD...VICTORIA...REFUGIO...WOODSBORO...PORT LAVACA
332 AM CST FRI JAN 21 2011

...FREEZE WARNING NOW IN EFFECT UNTIL 9 AM CST THIS MORNING...

THE FREEZE WARNING IS NOW IN EFFECT UNTIL 9 AM CST THIS MORNING. 

LOW TEMPERATURES EARLY THIS MORNING ARE EXPECTED TO DIP TO 28 TO
32 DEGREES ALONG AND NORTH OF A COTULLA TO GEORGE WEST TO REFUGIO
TO PORT LAVACA LINE. THE TEMPERATURES WILL CLIMB ABOVE FREEZING
BETWEEN 8 AM AND 9 AM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE FORECAST TO
REACH 32 DEGREES OR COLDER FOR 2 HOURS OR LONGER.

&&

$$

JR
055 
WWUS74 KCRP 211524
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
924 AM CST FRI JAN 21 2011

...FREEZE WARNING ALLOWED TO EXPIRE...

.TEMPERATURES ACROSS SOUTH TEXAS HAVE WARMED ABOVE FREEZING THIS
MORNING. THUS THE FREEZE WARNING HAS BEEN ALLOWED TO EXPIRE.
ADDITIONAL FREEZE WARNINGS MAY BE REQUIRED LATER FOR FRIDAY NIGHT.

TXZ229>234-246-247-211630-
/O.EXP.KCRP.FZ.W.0002.000000T0000Z-110121T1500Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS...
LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS...BEEVILLE...
GOLIAD...VICTORIA...REFUGIO...WOODSBORO...PORT LAVACA
924 AM CST FRI JAN 21 2011

...FREEZE WARNING HAS EXPIRED...

THE FREEZE WARNING IS NO LONGER IN EFFECT. 

$$

HART

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this freeze warning went out at Jan 20, 5:27 PM CST, 3 hours 3 minutes earlier.

Area forecast discussion, Jan 20, 5:27 PM CST, 3 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
527 PM CST THU JAN 20 2011

.DISCUSSION...SEE AVIATION DISCUSSION BELOW FOR 00Z TAFS.

&&

.AVIATION...VFR CONDITIONS EXPECTED THROUGH THE END OF THE TAF
PERIOD. A COLD FRONT MOVED THROUGH THE REGION EARLY THIS
AFTERNOON. CLOUD COVER HAS ALMOST CLEARED THE ENTIRE COAST...AND
CLEAR SKIES ARE THEN ANTICIPATED THROUGH THE END OF THE TAF
PERIOD. WINDS WILL SLOWLY DIMINISH OVERNIGHT AS THE FRONT PUSHES
FURTHER OFFSHORE AND HIGH PRESSURE SETTLES INTO SOUTH TEXAS. HIGH
PRESSURE WILL SHIFT EAST ON FRIDAY AND WINDS WILL BECOME EASTERLY
FOR THE EASTERN TAF SITES AND SOUTHEASTERLY FOR KLRD BY THE END
OF THE TAF PERIOD.

&&

.PREV DISCUSSION... /ISSUED 309 PM CST THU JAN 20 2011/

SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...COLD FRONT IS
EXITING CWA AS OF WRITING WITH DENSE AIRMASS POURING INTO AREA
WITH GUSTY NORTH WINDS. THESE STRONG WINDS WILL GRADUALLY DIMINISH
DURING THE AFTERNOON AND AS SUCH I HAVE CANCELLED THE WIND
ADVISORY THAT WAS IN EFFECT FOR THIS EVENING. CLEARING LINE NOTED
JUST NORTH OF CWA AND ARE EXPECTING MAINLY CLEAR SKIES AND
GRADUALLY DIMINISHING CAA OVERNIGHT AS STRONG HIGH PRESSURE BUILDS
INTO AREA. LOWS TONIGHT WILL BE IN THE 30S AREA WIDE WITH NORTHERN
FRINGES OF CWA FLIRTING WITH FREEZING MARK. FEEL THAT ANY
OCCURRENCE OF FREEZING TEMPS ACROSS THE NORTH WILL BE BRIEF /2
HOURS OR LESS/ THUS NO FREEZE WARNING WILL BE ISSUED AT THIS TIME.
HIGH PRESSURE WILL CONTINUE TO INFLUENCE S TX FRIDAY BUT EVEN WITH
FULL SUNSHINE EXPECT MAX TEMPS TO STRUGGLE TO REACH THE 50S ACROSS
EASTERN COASTAL PLAINS WHILE BRUSH COUNTRY WILL BE IN THE MID TO
UPPER 50S. FRIDAY NIGHT WILL BE MAINLY CLEAR AND COLD WITH
NORTHERN LOCATIONS HAVE BETTER CHANCES OF FREEZING TEMPS.

LONG TERM (SATURDAY THROUGH THURSDAY)...THE MEAN UPPER LEVEL
PATTERN OF AN UPPER RIDGE OVER THE EASTERN PACIFIC INTO THE WEST
COAST AND A TROUGH OVER THE CENTRAL AND EASTERN CONUS WILL
CONTINUE THROUGH THE PERIOD. BUT THE MEDIUM RANGE MODELS ARE ALL
OVER THE PLACE WITH REGARDS TO TIMING OF THE DIFFERENT SHORT WAVE
TROUGHS AND THEIR AMPLITUDE FROM SUNDAY THROUGH THURSDAY. GFS IS
NOT AS STRONG WITH THE SHORT WAVE TROUGH ON SUNDAY AND IS
PROGRESSIVE LIKE THE NAM/SREF WITH RAIN CHANCES DIMINISHED WHILE
ECMWF/CAN/UKMET SHOW A SLOWER MORE AMPLIFIED SHORT WAVE TROUGH
THAT DIGS INTO THE SOUTHERN PLAINS AND KEEPS SOME MOISTURE IN
PLACE ACROSS THE COASTAL PLAINS SUNDAY INTO SUNDAY EVENING BEFORE
THE FRONT MOVES THROUGH. WILL CONTINUE WITH THE 20-30 PERCENT
CHANCE POPS OVER THE EASTERN AREAS SUNDAY INTO SUNDAY NIGHT.
CAN/UKMET AND GFS SHOW A SHORT WAVE TROUGH DIVING THROUGH THE
ROCKIES WHICH BREAKS OFF TO A CLOSED LOW OVER THE DESERT
SOUTHWEST/NORTHERN MEXICO BY TUESDAY...WITH THIS SYSTEM MOVING
TOWARD SOUTH TEXAS BY WEDNESDAY. 12Z ECMWF DELAYS THIS ENERGY
DIVING SOUTH WITH MORE OF A BROAD UPPER TROUGH OVER NORTHERN
MEXICO BY THURSDAY. CONFIDENCE IS REALLY LOW AND WILL ONLY
INTRODUCE A SLIGHT CHANCE OF RAIN FOR WEDNESDAY WHICH IS MUCH
LOWER THAN MEX GUIDANCE POPS. DID LOWER TEMPERATURES A BIT FOR
TUESDAY INTO WEDNESDAY AS SURFACE HIGH PRESSURE REMAINS OVER THE
AREA AND CLOUDS EXPECTED TO INCREASE.

89/TMT

MARINE...SMALL CRAFT ADVISORIES IN EFFECT THROUGH EARLY FRIDAY.
STRONG OFFSHORE WINDS EXPECTED ACROSS WESTERN GULF WATERS THROUGH
TONIGHT WITH A FEW GUSTS TO GALE FORCE POSSIBLE THIS AFTERNOON AND
EVENING. SEAS WILL QUICKLY BUILD...ESPECIALLY FAR OFFSHORE
WATERS...WITH HEIGHTS NEAR 10 FEET POSSIBLE.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    35  52  34  62  45  /  10   0   0   0  10
VICTORIA          30  51  30  60  39  /  10   0   0   0  10
LAREDO            36  60  40  67  48  /   0   0   0   0  10
ALICE             35  54  33  63  42  /   0   0   0   0  10
ROCKPORT          38  50  35  59  46  /  10   0   0   0  10
COTULLA           32  56  32  66  40  /   0   0   0   0  10
KINGSVILLE        35  56  32  62  43  /   0   0   0   0  10
NAVY CORPUS       40  49  37  58  48  /  10   0   0   0  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 9 AM CST FRIDAY FOR THE FOLLOWING
     ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...
     BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR...
     COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM...
     COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL
     OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20
     TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA SHIP
     CHANNEL FROM 20 TO 60 NM.

&&

AK/84...AVIATION
Hazardous weather outlook, Jan 20, 3:02 PM CST, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
302 PM CST THU JAN 20 2011

TXZ229>234-239>247-212115-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
302 PM CST THU JAN 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-212115-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
302 PM CST THU JAN 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH TONIGHT FOR THE
BAYS...WATERWAYS AND COASTAL WATERS. BUILDING SEAS AND GUSTS TO
GALE FORCE CAN BE EXPECTED THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO CONTINUE ON
FRIDAY... MAINLY OVER THE GULF WATERS. SMALL CRAFT ADVISORY
CONDITIONS ARE EXPECTED AGAIN ON SUNDAY NIGHT AND MONDAY WITH THE
PASSAGE OF A COLD FRONT. NO OTHER HAZARDOUS WEATHER IS ANTICIPATED
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

RG

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 3:12 PM CSTFreeze WarningCRPAransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 8 more18 hr

Nearby

Freeze Warnings in Texas, 2011Every freeze warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.